IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 805 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1579    
    Printed94    
    Emailed1    
    PDF Downloaded81    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2011  |  Volume : 43  |  Issue : 5  |  Page : 601-602

Quadriparesis and dysarthria due to tetrabenazine therapy in a child with rheumatic chorea


Department of Pediatrics, Lokmanya Tilak Municipal General Hospital and Medical College, Sion, Mumbai 400 022, India

Correspondence Address:
Syed Ahmed Zaki
Department of Pediatrics, Lokmanya Tilak Municipal General Hospital and Medical College, Sion, Mumbai 400 022
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.84982

Rights and Permissions

Tetrabenazine (TBZ) is widely used to treat hyperkinetic movement disorders in adults; however, published experience with the drug in children is limited. Common side effects of TBZ include drowsiness, sedation, weakness, Parkinsonism, depression, and acute akathisia, all of which are reversible with decreased doses. We report here a 7-year-old girl with rheumatic chorea who developed acute akinesia of all four limbs and dysarthria due to TBZ therapy. Withdrawal of the drug led to rapid improvement within 18 hours.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow